• question-icon

    What does my bone marrow biopsy report result indicate?

default
Posted on Mon, 17 Jul 2017 in Elderly Problems
Question: Hi My wife passed away on 18th feb 2017 after taking her own life. I have not been sleeping well since and even though I take a herbal sleeping tablet I still waken after 5 hours sleep. I am fit and have continued my exercise on the bike 2 or 3 times per week. About 6 weeks ago I had a light head coming home from work and after a visit to the doctor and bloods taken it turns out my white cell count and platelets are low. After a visit to haemotology last week, I now have to go for a bone marrow biopsy even though I am in good health and as a PE Teacher have always exercised even now at 61 yrs of age. My white count is 3.7 so i am hoping that it is not cancer as when I google it just seems to talk about lymphona etc. I am obviously worried but hoping my good health will stand to me as only last Friday I was still able to do 200 16 kg kettle bell swings. What else could it be if not cancer? Thanks
doctor
Answered by Dr. Ashok Kumar 30 minutes later
Brief Answer:
It could be your herbal medicine

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to assure you that not all changes in blood count are cancer. There are multiple conditions which can cause decrease white blood cell and platelet count. Before you go further it is possible that 3.7 is just a lab error rather than anything. It is also possible that it is normal variant of count for you.

Most importantly it is possible that your herbal supplement causing decreased white and platelet count.

I must assure you that there is long list of conditions ranging from insignificant to serious ones so it will be better to get you self tested before jumping to conclusion. This will ensure the anxiety is low and you will be able to handle the situation in better way.

I hope this answers you.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 19 minutes later
What kind of herbal supplement would cause a decrease in white cell count because I have been taking Ashwagandha for years for stress and my general health?
doctor
Answered by Dr. Ashok Kumar 41 minutes later
Brief Answer:
Ashwagandha increases WBC

Detailed Answer:
Hello,
Thanks for follow up.

I do not mean that every herbal supplements cause decrease in blood cell count but there are numerous things which can cause decrease white cell count. Prominent among these are excess sugar, poly unsaturated fats from sunflower and other can cause abnormally low level of WBC.

The another common cause for low WBC is chronic stress which could be contributing factor in your case.

Aswagandha on the other hand increases white blood cell count and unlikely to be a cause for low blood cell count.

I hope this clarifies.
Thanks and regards.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Anxiety

doctor1 MD

I m not able to concentrate and is having fatigue for more than 10 years. This was noticed when I was 18 year old. During this time I developed...

doctor1 MD

Hi, I have been getting a fuzzy feeling in my head, almost as though someone is shaking my skull, on and off, with some weakness to my left hand...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...My 28 year old son has suddenly developed pins and needles all over...

doctor1 MD

Hi I am taking Nexito 30mg and clonozepam 1 mg for my anxiety and depression problems from past 1 month. Initial 3 weeks I had suicidal thoughts I...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?

Get personalised answers from verified doctor in minutes across 80+ specialties

199 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2